A Three-Step Iterative Scheme Based on Green's Function for the Solution of Boundary Value Problems

Main Article Content

Junaid Ahmad, Muhammad Arshad, Hasanen A. Hammad, Doha A. Kattan


In this manuscript, we suggest a three-step iterative scheme for finding approximate numerical solutions to boundary value problems (BVPs) in a Banach space setting. The underlying strategy of the scheme is based on embedding Green’s function into the three-step M-iterative scheme, which we will call in the paper M-Green’s iterative scheme. We assume certain possible mild conditions to prove the convergence and stability results of the suggested scheme. We also prove numerically that our M-Green iterative scheme is more effective than the corresponding Mann-Green and Khan-Green iterative schemes. Our results improve and extend some recent results in the literature of Green’s function based iteration schemes.

Article Details


  1. S. Banach, Sur les Opérations dans les Ensembles Abstraits et Leur Application aux Équations Intégrales, Fund. Math. 3 (1922), 133–181.
  2. F.E. Browder, Nonexpansive Nonlinear Operators in a Banach Space, Proc. Natl. Acad. Sci. U.S.A. 54 (1965), 1041–1044. https://doi.org/10.1073/pnas.54.4.1041.
  3. P. Cholamjiak, D. Van Hieu, Y.J. Cho, Relaxed Forward-Backward Splitting Methods for Solving Variational Inclusions and Applications, J. Sci. Comput. 88 (2021), 85. https://doi.org/10.1007/s10915-021-01608-7.
  4. A. Sahin, Some New Results of M−Iteration Process in Hyperbolic Spaces, Carpathian J. Math. 35 (2019), 221– 232.
  5. A. Sahin, Some Results of the Picard-Krasnoselskii Hybrid Iterative Process, Filomat. 33 (2019), 359–365. https://doi.org/10.2298/fil1902359s.
  6. N.K. Karaca, I. Yildirim, Approximating Fixed Points of Nonexpansive Mappings by a Faster Iteration Process, J. Adv. Math. Stud. 8 (2015), 257–264.
  7. S.H. Khan, I. Yildirim, Fixed Points of Multivalued Nonexpansive Mappings in Banach Spaces, Fixed Point Theory Appl. 2012 (2012), 73. https://doi.org/10.1186/1687-1812-2012-73.
  8. H.A. Hammad, H. ur Rehman, M. De la Sen, Shrinking Projection Methods for Accelerating Relaxed Inertial TsengType Algorithm with Applications, Math. Probl. Eng. 2020 (2020), 7487383. https://doi.org/10.1155/2020/7487383.
  9. H.A. Hammad, W. Cholamjiak, D. Yambangwai, H. Dutta, A Modified Shrinking Projection Methods for Numerical Reckoning Fixed Points of G-Nonexpansive Mappings in Hilbert Spaces With Graphs, Miskolc Math. Notes. 20 (2019), 941–956. https://doi.org/10.18514/mmn.2019.2954.
  10. T.M. Tuyen, H.A. Hammad, Effect of Shrinking Projection and CQ-Methods on Two Inertial Forward–backward Algorithms for Solving Variational Inclusion Problems, Rend. Circ. Mat. Palermo, II. Ser. 70 (2021), 1669–1683. https://doi.org/10.1007/s12215-020-00581-8.
  11. W. Chaolamjiak, D. Yambangwai, H.A. Hammad, Modified Hybrid Projection Methods with SP Iterations for Quasi-Nonexpansive Multivalued Mappings in Hilbert Spaces, Bull. Iran. Math. Soc. 47 (2020), 1399–1422. https://doi.org/10.1007/s41980-020-00448-9.
  12. H.A. Hammad, H. ur Rehman, M. De la Sen, A New Four-Step Iterative Procedure for Approximating Fixed Points with Application to 2D Volterra Integral Equations, Mathematics. 10 (2022), 4257. https://doi.org/10.3390/math10224257.
  13. E.M. Picard, Mémoire sur la Théorie des Équations aux Dérivées Partielles et la Méthode des Approximations Successives, J. Math. Pure Appl. 6 (1890), 145–210.
  14. W.R. Mann, Mean Value Methods in Iteration, Proc. Amer. Math. Soc. 4 (1953), 506–510.
  15. S. Ishikawa, Fixed Points by a New Iteration Method, Proc. Amer. Math. Soc. 44 (1974), 147–150.
  16. S.H. Khan, A Picard-Mann Hybrid Iterative Process, Fixed Point Theory Appl. 2013 (2013), 69. https://doi.org/10.1186/1687-1812-2013-69.
  17. R. Glowinski, P.L. Tallec, Augmented Lagrangian and Operator-Splitting Methods in Nonlinear Mechanic, SIAM, Philadelphia, (1989).
  18. S. Haubruge, V.H. Nguyen, J.J. Strodiot, Convergence Analysis and Applications of the Glowinski–Le Tallec Splitting Method for Finding a Zero of the Sum of Two Maximal Monotone Operators, J. Optim. Theory Appl. 97 (1998), 645–673. https://doi.org/10.1023/a:1022646327085.
  19. K. Ullah, M. Arshad, Numerical Reckoning Fixed Points for Suzuki’s Generalized Nonexpansive Mappings via New Iteration Process, Filomat. 32 (2018), 187–196. https://doi.org/10.2298/fil1801187u.
  20. S.A. Khuri, A. Sayfy, Variational Iteration Method: Green’s Functions and Fixed Point Iterations Perspective, Appl. Math. Lett. 32 (2014), 28–34. https://doi.org/10.1016/j.aml.2014.01.006.
  21. S.A. Khuri, I. Louhichi, A Novel Ishikawa-Green’s Fixed Point Scheme for the Solution of BVPs, Appl. Math. Lett. 82 (2018), 50–57. https://doi.org/10.1016/j.aml.2018.02.016.
  22. F. Ali, J. Ali, I. Uddin, A Novel Approach for the Solution of Bvps via Green’s Function and Fixed Point Iterative Method, J. Appl. Math. Comput. 66 (2020), 167–181. https://doi.org/10.1007/s12190-020-01431-7.
  23. R. Stephen, V. Bernfeld, V. Lakshmikantham, An Introduction to Nonlinear Boundary Value Problems, Academic Press, New York, (1974).
  24. J. Mawhin, Functional Analysis and Boundary Value Problems, Studies in Ordinary Differential Equations, J.K. Hale, ed., Math. Assoc. Amer. Wash., DC, (1977).
  25. L.H. Erbe, Existence of Solutions to Boundary Value Problems for Second Order Differential Equations, Nonlinear Anal.: Theory Meth. Appl. 6 (1982), 1155–1162. https://doi.org/10.1016/0362-546x(82)90027-x.
  26. M.O. Osilike, Stability of the Mann and Ishikawa Iteration Procedures for Φ-Strong Pseudocontractions and Nonlinear Equations of the φ-Strongly Accretive Type, J. Math. Anal. Appl. 227 (1998), 319–334. https://doi.org/10.1006/jmaa.1998.6075.
  27. H.A. Hammad, M. Zayed, Solving Systems of Coupled Nonlinear Atangana–baleanu–Type Fractional Differential Equations, Bound Value Probl. 2022 (2022), 101. https://doi.org/10.1186/s13661-022-01684-0.
  28. Humaira, H.A. Hammad, M. Sarwar, M. De la Sen, Existence Theorem for a Unique Solution to a Coupled System of Impulsive Fractional Differential Equations in Complex-Valued Fuzzy Metric Spaces, Adv. Differ. Equ. 2021 (2021), 242. https://doi.org/10.1186/s13662-021-03401-0.
  29. H.A. Hammad, M. De la Sen, Stability and Controllability Study for Mixed Integral Fractional Delay Dynamic Systems Endowed with Impulsive Effects on Time Scales, Fractal Fract. 7 (2023), 92. https://doi.org/10.3390/fractalfract7010092.
  30. H.A. Hammad, M. De la Sen, H. Aydi, Generalized Dynamic Process for an Extended Multi-Valued F -Contraction in Metric-Like Spaces With Applications, Alexandria Eng. J. 59 (2020), 3817–3825. https://doi.org/10.1016/j.aej.2020.06.037.
  31. H.A. Hammad, H. Aydi, H. Işik, M. De la Sen, Existence and Stability Results for a Coupled System of Impulsive Fractional Differential Equations With Hadamard Fractional Derivatives, AIMS Math. 8 (2023), 6913–6941. https://doi.org/10.3934/math.2023350.
  32. M. Urabe, Convergence of Numerical Iteration in Solution of Equations, J. Sci. Hiroshima Univ. Ser. A. 19 (1956), 479–489.
  33. A.M. Harder, T.L. Hicks, Stability Results for Fixed Point Iteration Procedures, Math. Japon. 33 (1988), 693–706.
  34. T. Cardinali, P. Rubbioni, A Generalization of the Caristi Fixed Point Theorem in Metric Spaces, Fixed Point Theory. 11 (2010), 3–10.
  35. I. Timis, On the weak stability of Picard iteration for some contractive type mappings, Ann. Univ. Craiova-Math. Comput. Sci. Ser. 37 (2010), 106–114.